Conditions with symptom: 'low libido'
I'm 20 years old and have been with my boyfriend for three years now. About six months in, I went on the pill and completely lost my libido. I changed pill for other reasons, and now have the contraceptive implant, but my libido hasn't returned. I was hoping that trying different forms of hormonal contraception would make a difference, but they haven't, and I'd ideally like to stay on the contraception, so was wondering if anyone has any advice as to how to get my libido back?
i am 30 yrs old and have a total lack of libido i have been to my doctor and she sent me to a sex therapist who i seen for 3mts and after we finished our meetings she sent me back to my doctor who then told me that there was nothing else she can do for me i have been with my partner for 8yrs and this is getting really affected by my lack of libido and i dont know where else to turn for help
Hi i am 45 yrs old and had a hysterectomy 10 years ago ovaries left. i was told at the time i would likely have an early menopause, i am experiencing hot flushes and have absolutely no libido i am taking citalopram anti depressants but would like to come off these at some point however they do seem to keep my hot flushes at bay but dont help with the libido. I am not keen on the HRT solution either because of my "young age" Does anyone know of any other solutions that work.
I am a 52 year old, healthy/active lady. Life is fantastic apart from my libido level being at 0...My GP has taken blood tests for hormonal changes, yes its been confirmed i'm now classed as menopausal. I have accepted this new chapter of life, unfortunately my libido level has cost me my relationship. As you can imagine this has left me feeling anything but a woman and why would any other man bother with me ever again. I eat a very healthy diet, excerise, sleep well, no other health issues. I do hope you can give me some advise.
hi, i am 37 an have the same problem. But your gyni can give you a testosterone implant in your tummy, doesn't hurt much as they numb you, just leaves you abit tender. Or your doctor can give you patches of testosterone which should give you back a libido as its the testosterone that your body is not making anymore that gives us our sexdrive ! As long as your blood pressure is ok. My blood pressure has gone mental since i have become menapausal so i can't do the patches, an for some unknown an rare reason, my body spat out the implant. I now have a very understanding hubby, an once every couple of months he makes sure i climax, although it is an issue that we only have sex every 3-5 wks. So don't think you will be alone forever, there are some good an caring men left out there, it took me till now to find 1 but feeeewwwww, i have :) Best wishes to you Aly!
Your doc can give u testosterone patches or ur gyni can give u a testosterone implant. One of these should give u some testosterone back into ur body, thats wat gives us our sexdrive! An there are some good men left out there, i suffer like you but have been lucky enough to find a caring man, don't give up on love, theres someone out there for you Aly!!!!
I amm 58 and until about 5 years ago enjoyed a lifely sex life. Now it's only about once every 2 months. Although we use lots of lube it's very painful when my husband enters me and afterwards I'm left with lesions/blisters on one side of the entrance to my vagina. They take 4/5 days to clear up. It's as if I'm allergic to my husband. Also my libido is non-existent. I have an under-active thyroid and am told that this is one reason why my libido is lower. I take Livial HRT tablets. I've had lots of hormone treatment in the past and now only want to use the mininum. I've tried HRT gel but it wasn't convenient to use. I also use vagifem cream a couple of times a week. I have myself checked regularly and don't have any infections. Can anyone help me please?
Does Amitriptyline affect libido?
Im 23 and have no sex drive whatsoever, its ruining my relationship. Is there something i can take to increase my libido? i eat healthily and exercise regularly but is there something else i could be doing? Many thanks
Hi there, I am 26 yr old & the same has happened to me. My partner is understanding but admits to being paranoid that I have went off him. Also, I have depression and use a low dose of antidepressants. It's worrying and I am scared it will never return. I enjoy sex but it's getting round to it that's the problem. I feel panicky and only seem to manage after I've had a drink. I wish I could feel normal again.
Hi, I am 43 years old, married with a 21 months old baby boy. 4 years before falling pregnant, back in 2004, I noticed a huge loss of sexual drive. Then I also noticed that I was lactating and because both my husband and I were trying for a baby, my GP put me on a course of hormone so that my level of prolactin could be brought down. Our GP also explained that this high level of prolactin could cause a loss of libido and to make sure there was no tumour in my brain, I had a MRI wich appeared normal. 6 years later my libido is not getting any better especially now that I am breasffeeding. My relationship with my husband is at a all time low and I have no sexual drive at all. My questions to you is 1)what level of prolactin should I have before considering taking a hormone treatment to bring down the level of prolactin 2)is there any other treatment to bring back my sexual drive? 3) will counselling help? thank you Abbi
I'm a 33 year old female with no sexual feelings at all. I don't feel any arousal or desire and I have never done so. I've tried masturbating and using toys and still nothing. It only ever feels like something is inside me, there are no feelings of pleasure. I don't know what's wrong with me and I'm tired of missing out! I'm not trying too hard, I don't have any hang ups about my body, I don't see sex as being wrong or dirty. I'm healthy in all other aspects. I have a daughter and was like this before I had her. I'm in a relationship and like previous relationships, I haven't told my partner I feel nothing but just go through the motions. My body responds to sex in that I do get wet, but that's it. Nothing else apart from the feel of something there! It's the same for clitoral stimulation, to be honest I just feel ticklish there..oral sex does nothing for me either. I've tried researching this online and I only ever find the same info - about losing libido or being nervous and suggestions about relaxing. But this isn't what is wrong with me - it's not a loss of libido as I've never felt any sexual feelings. It's not me being uptight or needing to relax. I've absolutely zero sexual feelings both physically and emotionally but I don't want to be like it! Has anyone ever heard of this before? I'm trying to pluck up the courage to see my GP but the only female GP there happens to be the mother of my daughter's friend so I feel quite uncomfortable discussing this with someone who I sort of know - I know GPs are confidential but it would still be embarrassing to see them out of 'work'. Thanks x
Have your testosterone level checked. This is definitely a hormonal issue, and that's probably the hormone that's low. Being "horny" is like being drunk. Now how much sense would getting drunk make if you had no alcohol in your system? About the same amount of sense as sex is making to you right now.
I have this exact same issue and always have. I have been to three Gynaecologists and they have all told me that it's just in my head and that I need to learn to relax. This just makes me irratated and upset. I really want some help on this issue as well. Boyfriends don't understand the issue properly and some have dumped me or cheated on me and told me that it's because they can't satisfy me.
Hi, I'm almost 20 years old and in the last 12 months I've noticed a significant lack of feeling in the end of my penis. Along with this there has also been a decrease in my libido. I read something recently which suggested this may be due to diabetes. Is this the only plausible reason? Thanks very much.
Thank you for visiting our web site and for discussing your problem so openly. If you would like the opportunity to be seen by one of the Embarrassing Bodies Doctors and have your problems assessed and treated by a specialist, then why not apply for the chance to take part in the programme. Please visit the following link and click ‘Apply to be on the show’ where you can fill in an application form: http://www.channel4embarrassingillnesses.com/features/be-on-embarrassing-bodies/
Are you taking any prescription medication? Some medication can have an effect on both sensitivity and libido. If you are on any medication, check the leaflet for details of possible side-effects and/or discuss these with a GP.
Hormone replacement therapy is commonly used to treat the negative symptoms associated with the depletion of the sex hormones oestrogen Read more →
Dr Dawn frankly and honestly answers your questions about female sexual health. Read more →
Can't find the condition you were searching for? Suggest a condition for us to add to the site
The information provided on this website (including any NHS Choices medical information) is for use as information or for educational purposes only and is not a substitute for professional medical care by a qualified doctor or other qualified healthcare professional. We do not warrant that any information included within this site will meet your health or medical requirements. This Embarrassing Bodies site does not provide any medical or diagnostic services so you should always check with a health professional if you have any concerns about your health.